MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Model Number A22040T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned to date.However, the investigation is ongoing; if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The sterile processing department manager at the user facility reported, during the beginning of an unspecified therapeutic procedure, 2 pieces of the ceramic tip fell off the distal end of the inner sheath and fell inside the patient's bladder but both pieces were retrieved.No x-ray or ct scan was performed.There was moderate bleeding.There was a delay but it was unknown how long.The procedure was completed using a similar inner sheath (same model).No other devices were replaced.No patient death, injury or infection was reported.Prior to use, the device was inspected before use and no abnormalities were observed.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer and to update the following sections: g3, g6, h2, h4, h6 and h10.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.Based on the described damage pattern, it is probable that the damage of the insulation material of the sheath was caused by thermal mechanical overload, improper handling, mechanical impact like fall, shock or similar stress.Unfortunately, it cannot be determined with certainty, whether there was a previous damage on the device or any damage on the ceramic insulating insert was caused during last reprocessing or during last usage.As stated on the ifu (instruction for use) and as a preventive measure, the ifu carries a warning that the ceramic tip can break due to mechanical loading or thermally induced straining.Thus, it is the responsibility of the user to inspect the instrument prior to every procedure.The legal manufacturer will continue to monitor the field performance of this device.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
INNER SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11794495
Report Number9610773-2021-00132
Device Sequence Number3921505
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot Number20601
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1